advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Athens, Greece:

I am 40 years old and have had diabetes type 1 for three years. I use Lantus and Humalog and have very good control. My last A1c was 5.6. However, I have the following two persistent problems:

  1. the corners of my mouth frequently get crack and hurt. All my tests were fine. Both my doctor and gastroenterologist think that this is related to lack of vitamins and tell me to take a vitamin supplement. Is there anything that I should be checking for?

  2. I keep waking during the night feeling confused (scared, not knowing where I am, etc.). I take five units of Lantus and I always check to see if the episodes are hypoglycemia related and they don't seem so. I have done every kind of examinations possible (MRI included and everything is fine). The doctors think is anxiety related. What are your thoughts? Could it possibly be related to the problem above (lack of vitamins, for instance)? I believe that when I take magnesium supplements both problems seem to improve

Answer:

Vitamin deficiency has been related to the cracking of the skin at the corners of the mouth. If you are having vitamin deficiency, you had better look at your overall diet and make sure you are eating appropriately. I am not sure how the waking up at night with confusion is related to a vitamin deficiency. I rather doubt there is a connection there. I would be very careful, however, to make sure you do not have hypoglycemia at the time or prior to the time you wake up with these symptoms.

JTL

DTQ-20060112024037
Original posting 13 Jan 2006
Posted to Aches and Pains and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.